Jump to content
CrazyBoards.org

Finding that so called "sweet spot"


Recommended Posts

I'm finally at 200 mg of Lamictal and rapid cycling. It's been less than a week at this dose. I'm working with my GP now (no pdoc) and could use some advice because we are trying to figure this out together.

How long do you remain on a dosage to see if it kicks in before deciding to go higher? My old pdoc instructed my GP to go as high as 300 mg if necessary, then add Trileptil if I am still cycling.

How long do I tough out the cycling? I have had cycling for a few days with each increase and then it settled down to the same mild depression (milder with each increase).

I could up the dose with a call to my GP, but I don't want to be hasty if there is a chance it hasn't kicked in yet.

What should I do?

Link to comment
Share on other sites

I'd give it a few more days or a week at least. This stuff makes everything go crazy every time you up the dose. Me, I'd give it a month if you can hang on that lonng. I know that when I hit 200mg, it was like three or four months before I could breathe again. If you see what I mean.

Link to comment
Share on other sites

Thanks unregistered. It's good to know it's normal for it to be this spinny at first. I can definitely hang in there if there is a light at the end of the tunnel.

Something very cool happened this afternoon, which kinda solves my problem. I went to my tdoc appointment and she made a call and pulled some strings and I have an appointment with a new pdoc tomorrow afternoon to get some further input on how to proceed with my cocktail. No waiting list, which is really something in Canada. I might be able to see this new guy longterm because he's private practice, rather than affiliated with a hospital. My tdoc RULES!

My GP will be very relieved that she doesn't have to be in charge of my crazy meds. ;)

Link to comment
Share on other sites

Sensation, It's just that I am switching from depression to mixed states to hypomania to mania within the course of a 24 hour period. I'm a spinning top.

Loon, Lemon, LOL. Thanks. He WAS the king of meds and knew his stuff, so I can't really call him a dickweed. He was however, very intimidating and condescending so I did feel like calling him one, but ya know he was 8 ft tall which scared me off of actually saying the word dickweed. ;)

This new guy is supposed to have a marvelous bedside manner AND know his meds, so I think I will feel alot more comfortable.

Link to comment
Share on other sites

Unfortunately. my new pdoc (whom I LIKE) feels I am too unstable for Lamictal alone, so I started Trileptal today. This guy wants DAILY emails or phone calls about how the drug is feeling. He gave me his HOME phone number, how about that? That's dedication. Dr F was inaccessible in between my monthly appointments and wanted me to see my GP about side effects.

New pdoc also doesn't think Trileptal will cut it and thinks we will have to move to Tegretol, but I have my fingers crossed that Trileptal will work. Tegretol sounds terrible.

Link to comment
Share on other sites

Trileptal gave me a nice drunk feeling at night. I only took it at night. I think I would have needed some during the day too but it would have gotten to be very expensive as the largest pills are only 300mg. I hope it works for you and it's so nice to hear you have a pdoc you like.

Link to comment
Share on other sites

Trileptal gave me a nice drunk feeling at night. I only took it at night. I think I would have needed some during the day too but it would have gotten to be very expensive as the largest pills are only 300mg. I hope it works for you and it's so nice to hear you have a pdoc you like.

Thanks Lemon,

A nice drunk feeling sounds quite lovely. ;)

Link to comment
Share on other sites

it took over a year for us to find the "sweet spot" for my lamictal doseage. i had to change my birth control pill to a non-estrogen one also to make it work the best it can for me. i don't know why, but this seems to have mattered quite a bit.

now i take micronor, which only gives me a 15-minute window in which to take it every day ;)

anyway-

being on 2 mood stabilizers isn't the end of the world. you don't seem to mind the concept. i have lamictal and risperdal, and he's threatening to add another one if i can't get stable on these. we've played enough with the lamictal and i take 300mg.

we've gone higher just when i "felt" like i needed to. it has been more based on how my body feels than any particular time table. usually i give it a couple of weeks before i complain about anything. for me, it is just knowing my body. if i'm still unstable, i need an increase. i can also tell if i'm getting too much. it is really handy to be able to gauge yourself like that. if you can't do it just by doing it, maybe the mood charts would help. i don't know.

i'm happy that you're happy with the new pdoc. he's ultra-devoted! i can't even reach my pdoc when he's not in the office.

the time i have gone off of lamictal have been terrible. once was because my free clinic ran out of it. i cycled into a full mania and got into all kinds of trouble. i could have gotten myself killed. lucky for me, my mania was calming down and i got back on my lamictal, and that balanced me out.

lamictal has been really good to me. i don't think i have any side effects from it. it doesn't make me cycle more rapidly than i already have in the past or anything like that.

Link to comment
Share on other sites

Loon, I'm on Micronar as well to rid me of my nasty cramps. Ah, being on 4 meds again kind of disheartens me, but what can you do. Lamictal alone does seem to leave me rapid cycling and with night terrors. Lithium kept me pretty even and hopefully Trileptal will do the same only without the terrible side effects.

Yeah, my new pdoc seems to be awesome.

Link to comment
Share on other sites

that is so weird- i've read that they give rapid cycling people lamictal to stop the rapid cycling! but then again, i got terrible EPS on seroquel and they give seroquel to people to help with EPS- sometimes our bodies just do strange things.

i hope the new experiments work. you've had enough problems already with these different meds! i've taken all the ones you've mentioned, and i ended up where i am now, with lamictal and risperdal. i don't remember- have you tried an atypical besides seroquel as a mood stabilizer?

i hope you get along with the new drugs they're going to try on you. i personally didn't, but then again, my system seems to be just weird.

xo

loon

Link to comment
Share on other sites

Thanks Loon,

I doubt Lamictal was "causing" the rapid cycling. It was more like it just wasn't a strong enough mood stabilizer for me and because I was spinning around, my pdoc didn't think it was a great idea to leave me on the three meds.

No I have never tried any other AAPs, but neither pdoc has brought it up to me.

XO

Link to comment
Share on other sites

It seems I have bypassed the sweet spot and instead now have the worst generalized anxiety I have had since starting meds. I feel like I am ready to explode, have a stroke or a heart attack. This SUCKS!

I absolutely HATE to admit this, but I now realize now how well Lithium was controlling my moods.

Lamictal is very stimulating for me. I take it in the AM and it's like 10 cups of coffee or a line of coke at first, then turns into hellish anxiety. I only took half this morning and am waiting to hear back from pdoc regarding a dose adjustment.

I'm rapidly losing faith in all of this.

Link to comment
Share on other sites

Thanks Unregistered,

Pdoc and I decided I will drop back down to 100 mg, which seemed to be a good dose to fend off depression without making me spin out of control. I'm taking it DID, 50 mg in the AM and 50 mg PM, along with my Trileptal which is sedating and hopefully will counteract the speedy effects. I think I just went to high, too fast and missed my "sweet spot".

I tried to stay on 200 mg for about 3 weeks, but it was just too much for me. Hopefully this dose will be ok.

Dee

Link to comment
Share on other sites

Hi Dee

Can I ask a question?

I went up on Lamictal about two weeks ago, from 100 mg to 200 mg. Sounds much like your experience, amazingly. Anyway, I thought I was doing okay, I guess, but after reading your posts, I put something together and I wondered if this might be what you're talking about...

I have been feeling like I am on about 5 cups of coffee...jitters, jumpy, kind of easily agitated, like my cells are vibrating, sort of, if that makes any sense...except I don't drink anything but decaf.

I kept writing it off on other things. Oh, holiday jitters. Oh, life issues. Oh, I ate some mini Snickers bars. Ha ha. But maybe it's the Lamictal increase??

Did you feel any of this physical anxiety or was it mostly mental?

You don't have to answer if you don't want to. I'm just trying to sort this out. I really hate med changes. They are so hard to judge...

Good luck.

Sallie

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...